Innovations in Incidence Geometry


Vikram Jha and Norman L. Johnson

Full-text: Open access


A classification is given of the finite conical flock planes that admit doubly transitive groups acting on the associated skeleton. Furthermore, this allows that the set of translation planes derived from conical flock planes (Ostrom-derivates) usually provide at least two non-isomorphic planes.

Article information

Innov. Incidence Geom., Volume 1, Number 1 (2005), 35-65.

Received: 22 June 2004
Accepted: 2 December 2004
First available in Project Euclid: 26 February 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 51E23: Spreads and packing problems
Secondary: 51A40: Translation planes and spreads

spread conical flock regulus-inducing group skeleton BLT-set


Jha, Vikram; Johnson, Norman L. Ostrom-derivates. Innov. Incidence Geom. 1 (2005), no. 1, 35--65. doi:10.2140/iig.2005.1.35.

Export citation


  • L. Bader, G. Lunardon and J. A. Thas, Derivation of flocks of quadratic cones, Forum Math. 2 (1990), 163–174.
  • M. Biliotti and G. Menichetti, On a generalization of Kantor's `likeable' planes, Geom. Dedicata 17 (1985), 253–277.
  • M. Biliotti, V. Jha, N. L. Johnson and G. Menichetti, A structure theory for two dimensional translation planes of order $q^{2}$ that admit collineation groups of order $q^{2}$, Geom. Ded. 29 (1989), 7–43.
  • F. De Clerck and C. Herssens, Flocks of the quadratic cone in $PG(3,q)$, for $q$ small, The CAGe Reports, No. 8 (1992), 1–74.
  • D. A. Foulser, Baer $p$-elements in translation planes, J. Alg. 31 (1974), 354–366.
  • H. Gevaert and N. L. Johnson, Flocks of quadratic cones, generalized quadrangles, and translation planes, Geom. Ded. 27 (1988), 301–317.
  • H. Gevaert, N. L. Johnson and J. A. Thas, Spreads covered by reguli, Simon Stevin 62 (1988), 51–62.
  • V. Jha and N. L. Johnson, Translation planes of order $q^{2}$ that admit a collineation group of order $q^{2}$ II –- transitivity, Atti Sem. Mat. Fis. Univ. Modena 33 (1985), 161–165.
  • ––––, Solution to Dempwolff's nonsolvable $B$-group problem, European J. Comb. 7 (1986), 227–235.
  • ––––, Rigidity in Conical flocks, J. Comb. Theory A 73 (1996), 60–76.
  • ––––, Almost Desarguesian maximal partial spreads, Des. Codes Cryptogr. 22 (2001), 283–304.
  • ––––, Infinite flocks of quadratic cones II. Generalized fisher flocks, Journal of the Korean Math. Society 39 (2002), 653–664.
  • ––––, The classification of spreads in $PG(3,q)$ admitting linear groups of order $q(q+1)$, $I$. Odd order, J. Geom., To appear.
  • ––––, Transitive conical flocks of even order, Discrete Math., To appear.
  • V. Jha, N. L. Johnson and F. W. Wilke, Translation planes of order $q^{2}$ that admit a group of order $q(q-1)$: Bartolone's Theorem, Rend. Circ. Mat. Palermo 33 (1984), 407–424.
  • N. L. Johnson, Semifield flocks of quadratic cones, Simon Stevin 61 (1987), 313–326.
  • ––––, Derivation of partial flocks of quadratic cones, Rendiconti $d$. Mat. 12 (1992), 817–848.
  • ––––, Extending partial flocks containing linear subflocks, J. Geom. 55 (1996), 99–106.
  • N. L. Johnson and S. E. Payne, Flocks of Laguerre planes and associated geometries, in: Mostly Finite Geometries, Lecture Notes in Pure and Applied Math. 190, Marcel Dekker, New York-Basil-Hong Kong (1997), 51–122.
  • N. L. Johnson and R. Pomareda, Transitive partial parallelisms of deficiency one, European J. Combin., To appear.
  • N. L. Johnson and F. W. Wilke, Translation planes of order $ q^{2}$ that admit a collineation group of order $q^{2}$, Geom. Ded. 15 (1984), 293–312.
  • N. L. Johnson, G. Lunardon and F. W. Wilke, Semifield skeletons of conical flocks, J. Geom. 49 (1991), 105–112.
  • W. M. Kantor, Homogeneous designs and geometric lattices, J. Combin. Theory Ser. A 38 (1985), 66–74.
  • S. E. Payne, Flock generalized quadrangles and related structures: an update, in: Generalized Polygons, Proceedings of the Academy Contact Forum, Brussels (2002), 61–98.
  • S. E. Payne and L. A. Rogers, Local group actions on generalized quadrangles, Simon Stevin 64 (1990), 240–284.
  • T. Penttila, Regular cyclic BLT-sets, Rend. Circ. Mat. Palermo 53 (1998), 167–172.
  • P. Ribenboim, Catalan's Conjecture, Academic Press, Boston 1994.